Hepatitis C Community
anemia
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

anemia

Hallo dear forum brothers and sisters,
I am 3 month post treatment, from 48 weeks, Interferon- Riba. Some days I feel fine some not. I worry a little; I had bad anemia during 48 weeks. De doctor did not treat it so I went throght 48 weeks most of the time lying in bed. OK, I am still alive. I have to chek on virus this month, by the way.
The question
Can anemia cause permanent damage? Can I still expect problems which are developed later, after the Pega-Riba treatment?
Regards to everybody
8 Comments Post a Comment
Blank
317787_tn?1373214989
Hi congratulations on finishing tx, I assume you were UND at 48 weeks   Your body is probably trying to normalize from the tx.  I know mine did.  It takes time however the anemia should correct it self as you eat healthy and recover from the tx.  My doctor told me that it would take about 6 months, and if you read the drug inserts it suggests women not get pregnant within the first 6 months so it makes sense that it takes time for the body to recover from the tx.  If you could take a walk, it would help as well, nothing huge to start with just a small walk or even in your home.  On days it is too hot here I just walk all over my home for a half hour to an hour, anything to get me moving
Good luck to you
Blank
Avatar_m_tn
Hi.

What occurs in some doing HCV therapy is drug induced "hemolytic anemia"  caused both by the Interferon and Ribaniron.

The Riba destroys the oxygen carrying "red blood cell" before its maturity and the Interferon suppress the bone marrow from reproducing these cells fast enough to keep up,so a it of a double whammy ....hence the anemia.

When the medications so is this destructive process..

Keep in mind the Ribavirin has a very long half -life and stays in the body for some time after ceasing ingestion  and may still somewhat destroy thees red cells ,however as the weeks go on your your Red cells should replenish and HGB come up to normal levels..

This can actually take a few months sometimes for some ,so be patient.

Best to you and good luck on your 12 week PCR(an UND. on this is highly predictive of overall success).

Will
Blank
Avatar_m_tn
Hi Dee
Blank
Avatar_m_tn
When the medications so is this destructive process..
-----------------------------------------------

should read

"when the medications  cease ,so does this process"
Blank
190885_tn?1333029491
my anemia was bad during tx...i'm about 8 months post tx and much better then at 3 months post.....give it a year,,,your most likely way out of shape....it can take time...make sure to drink lots of water post tx....billy
Blank
317787_tn?1373214989
Hey there Will, nice to "see" you., you too Billy
Blank
1654058_tn?1407162666
The above posters including you and I went through tx at the same time. Mine was 43 weeks, but my dr treated anemia most of the time. It really is good to let your body adjust. 2 months post I feel better. I'm counting on every month making a difference. I agree that even short walks help. I force myself to make the bed so I won't crawl back in it.
Try yoga or just stretch for aches. This is a great time of year to indulge in all those water laden fruits and vegetables! I make a to-do list daily, but always have carry over. lol.
Please take care if you're out in heat. The anemia can make you sooo weak and your heart has to work harder.
Good luck, Karen :)
Blank
Avatar_f_tn
Thank you all,
I hope that you are right Will! It's so difficult to wait for the viruscontrole results.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Hepatitis Answerers
Avatar_m_tn
Blank
can-do-man
IN
Avatar_f_tn
Blank
nan535
Brooklyn, NY
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
317787_tn?1373214989
Blank
Dee1956
DC
766573_tn?1365170066
Blank
Idyllic
1815939_tn?1377995399
Blank
pooh55811